Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

June 19, 2020Oglethorpe County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 19, 2020, 9:19 PM EDT for Oglethorpe County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2020, 9:19 PM EDT (01:19 UTC)
Expired
Jun 19, 2020, 9:45 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA

County Oglethorpe County, GA

The radar

The Robins AFB radar (KJGX), 120 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2020-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 381 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2020-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
381 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1530 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

684 
WWUS82 KFFC 200119
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
919 PM EDT Fri Jun 19 2020
 
GAZ038-050-200145-
Oglethorpe GA-Greene GA-
919 PM EDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OGLETHORPE AND
NORTHEASTERN GREENE COUNTIES UNTIL 945 PM EDT...

At 919 PM EDT...a strong thunderstorm was near Woodville, or 9 miles
south of Lexington...moving southeast at 5 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially 
           in poor drainage areas.

Some locations in the path of this storm include
Woodville, Maxeys, Stephens, Philomath and Penfield. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3370 8299 3369 8300 3368 8298 3366 8299
      3362 8318 3381 8322 3379 8298 3378 8298
      3373 8295
TIME...MOT...LOC 0119Z 329DEG 5KT 3373 8309 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 19, 7:53 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 19, 7:53 PM EDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
753 PM EDT Fri Jun 19 2020

.PREV DISCUSSION... /issued 335 PM EDT Fri Jun 19 2020/

SHORT TERM /Tonight through Saturday Night/...

Weak upper ridging builds in as the persistent upper low finally
loses its grip on the region. Isolated to scattered, primarily
diurnal, convection still expected. Instability remains marginal
with chances for strong to severe thunderstorm development likewise
limited. Temperatures continue their climb back to around seasonal
normals.

20

LONG TERM /Sunday through Friday/...

No major changes made to the extended forecast. A pattern change for
the latter half of the weekend is expected with weak wedging in the
upper levels. This should keep much of the area, aside from portions
of northern Georgia, dry Sunday before the approach of the next
system. By Monday we begin to transition into to southwesterly flow
aloft, bringing additional moisture to the area, with the best
chances for any precip across north and western Georgia.

By late Tuesday an approaching front will be located just north of
the area, with the parent low near the Great Lakes region. Moisture
across northern Georgia is expected to increase significantly as the
front nears the forecast area, bringing decent chances for showers
and thunderstorms to northern Georgia on Tuesday. These higher
chances for showers and thunderstorms are expected to continue on
Wednesday as the front moves into the local forecast area,
continuing on Thursday. Although, models start to show some
differences by Wednesday afternoon with the ECMWF lingering the
front somewhere across the forecast area through the rest of the
extended period leading to increased chances for precipitation. The
GFS actually clears the front by Thursday afternoon leaving the area
clear for Friday. Decided to go with a model blend for these days
bringing chance pops to the area on both Thursday and Friday.

Temperatures through the extended forecast are expected to start
slightly above average with high in the upper 80s to mid 90s, with
slightly below average temps in the 80s from mid-week on. Low
temperatures are expected to be slightly above average through the
long term period with lows in the 60s and 70s through the period.

Reaves/01

&&

.AVIATION...
00Z UPDATE...

Last of the organized TSRA moving through the terminals at this
hour with a required TEMPO only for AHN. For the remaining sites,
will only carry VCSH for the next few hours. Less coverage
anticipated for Sat and will only require a VCSH. Winds will
remain on the west side and light through the period.

//ATL CONFIDENCE...00Z UPDATE...

High on all elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          65  89  67  91 /  30  20  20  20
Atlanta         68  88  68  89 /  20  20  10  10
Blairsville     59  83  62  83 /  30  20  20  30
Cartersville    64  90  67  91 /  20  20  10  20
Columbus        70  92  70  94 /  20  20  10  10
Gainesville     65  87  67  88 /  30  20  20  20
Macon           68  90  70  92 /  20  20  10  20
Rome            65  90  67  91 /  20  20  10  20
Peachtree City  64  88  67  90 /  20  20  10  10
Vidalia         69  90  71  92 /  30  30  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....01
AVIATION...Deese
Hazardous weather outlook, Jun 19, 5:33 AM EDT, 15 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
533 AM EDT Fri Jun 19 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-200945-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
533 AM EDT Fri Jun 19 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Isolated thunderstorms are possible across the area this
afternoon. Brief heavy rainfall, gusty winds, and lightning will
be possible in any stronger storms that develop.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

From Saturday through Tuesday, isolated to scattered
thunderstorms will be possible each afternoon. Gusty winds,
frequent lightning, and heavy rain will be possible with any
storms that do develop.

A cold front is expected to move through the area on Wednesday and
Thursday bring additional chances for scattered thunderstorms.
Gusty winds, frequent lightning, and heavy rain will be possible
in any stronger storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jun 19, 7:07 PM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
707 PM EDT Fri Jun 19 2020

GAZ034-035-045>048-192330-
Walton GA-Rockdale GA-Barrow GA-DeKalb GA-Gwinnett GA-Newton GA-
707 PM EDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON...ROCKDALE...
BARROW...SOUTHEASTERN DEKALB...SOUTHEASTERN GWINNETT AND NORTHERN
NEWTON COUNTIES UNTIL 730 PM EDT...

At 706 PM EDT...a line of strong thunderstorms was along a line
extending from County Line to Lakeview Estates...and moving southeast
at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Conyers, Winder, Snellville, Loganville, Auburn, Dacula, Grayson,
Statham, Lithonia, Walnut Grove, Bethlehem, Between, Carl, Lakeview
Estates, Georgia International Horse Park, Fort Yargo State Park,
Windsor, Harbin, Nicholasville and Big Haynes Creek Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3406 8372 3405 8371 3405 8370 3400 8355
      3355 8404 3378 8413 3407 8377
TIME...MOT...LOC 2306Z 319DEG 9KT 3403 8376 3372 8405

WIND...40MPH
Special weather statement, Jun 19, 7:16 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
716 PM EDT Fri Jun 19 2020

GAZ049-050-192345-
Morgan GA-Greene GA-
716 PM EDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORGAN AND WESTERN
GREENE COUNTIES UNTIL 745 PM EDT...

At 715 PM EDT...a strong thunderstorm was near Buckhead, or near
Madison...moving southeast at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Madison, Greensboro, Buckhead, Parks Mill, Carey, Swords and
Greshamville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3349 8321 3348 8328 3347 8336 3361 8347
      3369 8342 3365 8319 3349 8315
TIME...MOT...LOC 2315Z 299DEG 13KT 3361 8340

WIND...40MPH
Special weather statement, Jun 19, 7:28 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
728 PM EDT Fri Jun 19 2020

GAZ035>037-046>048-200000-
Walton GA-Rockdale GA-Barrow GA-Clarke GA-Oconee GA-Newton GA-
728 PM EDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR WALTON...NORTHEASTERN ROCKDALE...
SOUTHEASTERN BARROW...WESTERN CLARKE...NORTHWESTERN OCONEE AND NEWTON
COUNTIES UNTIL 800 PM EDT...

At 728 PM EDT...a line of strong thunderstorms was along a line
extending from near Statham to near Almon...and moving southeast at
15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Conyers, Winder, Monroe, Covington, Loganville, Social Circle,
Statham, Oxford, Porterdale, Walnut Grove, Bogart, North High Shoals,
Bethlehem, Between, Good Hope, Jersey, Georgia International Horse
Park, Athens-Clarke County, Fort Yargo State Park and Windsor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3393 8342 3362 8366 3343 8386 3372 8403
      3402 8368
TIME...MOT...LOC 2328Z 315DEG 15KT 3394 8363 3361 8396

WIND...40MPH
Special weather statement, Jun 19, 8:39 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
839 PM EDT Fri Jun 19 2020

GAZ037>039-050-051-200115-
Taliaferro GA-Wilkes GA-Oglethorpe GA-Greene GA-Oconee GA-
839 PM EDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TALIAFERRO...
SOUTHWESTERN WILKES...SOUTHWESTERN OGLETHORPE...NORTHERN GREENE AND
SOUTHEASTERN OCONEE COUNTIES UNTIL 915 PM EDT...

At 839 PM EDT...a line of strong thunderstorms was along a line
extending from Philomath to near Wrayswood...and moving southeast at
20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Union Point, Woodville, Maxeys, Stephens, Ficklin, Wrayswood,
Greshamville, Daniel Springs, Penfield, Lyneville, Philomath, Sandy
Cross and Carters Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3362 8336 3366 8337 3381 8335 3378 8297
      3360 8267 3361 8284
TIME...MOT...LOC 0039Z 299DEG 17KT 3373 8299 3376 8332

WIND...40MPH
Special weather statement, Jun 19, 9:16 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
916 PM EDT Fri Jun 19 2020

GAZ039-051-062-200145-
Taliaferro GA-Wilkes GA-Warren GA-
916 PM EDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TALIAFERRO...SOUTHERN
WILKES AND NORTHERN WARREN COUNTIES UNTIL 945 PM EDT...

At 916 PM EDT...a strong thunderstorm was over Raytown, or 9 miles
south of Washington...moving southeast at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Norwood, Camak, Cadley and Raytown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3344 8263 3345 8275 3363 8277 3366 8270
      3362 8264 3361 8264 3360 8265 3347 8259
TIME...MOT...LOC 0116Z 332DEG 17KT 3360 8272

WIND...40MPH
Special weather statement, Jun 19, 9:19 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
919 PM EDT Fri Jun 19 2020

GAZ038-050-200145-
Oglethorpe GA-Greene GA-
919 PM EDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OGLETHORPE AND
NORTHEASTERN GREENE COUNTIES UNTIL 945 PM EDT...

At 919 PM EDT...a strong thunderstorm was near Woodville, or 9 miles
south of Lexington...moving southeast at 5 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of this storm include
Woodville, Maxeys, Stephens, Philomath and Penfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3370 8299 3369 8300 3368 8298 3366 8299
      3362 8318 3381 8322 3379 8298 3378 8298
      3373 8295
TIME...MOT...LOC 0119Z 329DEG 5KT 3373 8309

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:39 PM EDTSpecial Weather StatementFFCOglethorpe36 min
Jun 19, 9:16 PM EDTSpecial Weather StatementFFCWarren29 min
Jun 19, 9:42 PM EDTSpecial Weather StatementFFCWilkes33 min
Jun 19, 9:46 PM EDTSpecial Weather StatementFFCOglethorpe29 min
Jun 19, 11:29 PM EDTSpecial Weather StatementFFCJefferson31 min
Jun 20, 12:04 AM EDTSpecial Weather StatementFFCJefferson26 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.